Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 142, NWS Fort Worth, TX

May 27, 2007Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 27, 2007, 11:54 AM CDT for Cooke County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2007, 11:54 AM CDT (16:54 UTC)
Expired
May 27, 2007, 3:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 1:10 PM CDTFLASH FLOODGainesville, TXHIGHWAY 82 WEST, FM 2071, AND FM 1201 NEAR GAINESVILLE HAVE WATER OVER THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 271656
FFWFWD
TXC097-272000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1154 AM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 300 PM CDT

* AT 1154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GAINESVILLE...MOVING      
  EAST AT 5 MPH.  LAW ENFORCEMENT REPORTS STREET FLOODING ACROSS THE 
  NORTHERN AND CENTRAL PARTS OF THE COUNTY AND IN THE CITY OF        
  GAINESVILLE.  RAINFALL RATES OF 2 INCHES AN HOUR ARE LIKELY WITH   
  THESE SLOW MOVING THUNDERSTORMS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  CALLISBURG...GAINESVILLE

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3360 9746 3343 9746 3362 9694 3382 9694
      3373 9709 3384 9717

$$

92
2 follow-up statements
000 
WGUS74 KFWD 271832
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CDT SUN MAY 27 2007

TXC097-272000-
COOKE TX-
129 PM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHERN COOKE COUNTY...

AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY 
RAIN OVER THE NORTHERN PART OF COOKE COUNTY.  LAW ENFORCEMENT 
REPORTS THAT SOME ROADS HAVE BECOME FLOODED AND ARE IMPASSIBLE 
NORTHWEST OF THE CITY OF GAINESVILLE.  THROUGH 300 PM...UP TO AN 
ADDITIONAL INCH OF RAIN IS POSSIBLE IN THE AREA FROM THACKERVILLE TO 
MARYSVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CALLISBURG AND GAINESVILLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3360 9746 3361 9744 3366 9695 3382 9694
      3381 9706 3372 9715 3383 9722 3387 9729
      3381 9746

$$

92
000 
WGUS74 KFWD 271951
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN MAY 27 2007

TXC097-272000-
COOKE TX-
250 PM CDT SUN MAY 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR NORTHERN
COOKE COUNTY...

THE HEAVY RAIN FROM EARLIER TODAY HAS MOVED NORTH OF COOKE COUNTY. 
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3360 9746 3361 9744 3366 9695 3382 9694
      3381 9706 3372 9715 3383 9722 3387 9729
      3381 9746

$$
92

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 11:51 AM CDT, 3 minutes earlier.

Area forecast discussion, May 27, 11:51 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 AM CDT SUN MAY 27 2007

.AVIATION...
LITTLE CHANGE TO PREVIOUS THINKING. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. MAIN CLUSTER IS
NOW OVER EASTERN NORTH TX...WITH MORE DEVELOPMENT TO THE WEST.
INSTABILITY IS SLIGHTLY HIGHER TODAY...SO TS CANNOT BE RULED
OUT...HOWEVER +SHRA WILL BE THE MAIN CONCERN. CIGS WILL REMAIN
MVFR FOR THE MOST PART...HOWEVER EXPECT SOME BRIEF VFR/IFR SIMILAR
TO YESTERDAY AS CIGS BOUNCE AROUND. SHORT TERM MODELS AGAIN
ADVERTISING A BREAK IN THE PRECIP THIS EVENING. EXPECT ANOTHER
ROUND TOMORROW MORNING.  /13

&&

.PREV DISCUSSION... /ISSUED 651 AM CDT SUN MAY 27 2007/

12Z AVIATION UPDATE...ANOTHER WET DAY IN STORE FOR THE NORTH
TEXAS AIRPORTS. EXTENSIVE LINE OF SHOWERS/EMBEDDED THUNDERSTORMS
EXTENDS FROM NEAR SAN ANTONIO NORTH INTO OKLAHOMA...SO EXPECT ON
AND OFF SHOWERS/TSTMS THROUGH THE DAY. WILL PREVAIL MVFR CONDS FOR
MOST OF THE DAY WITH TEMPO SHRA/-TSRA IN THE MORNING. EXACT TIMING
OF ADDITIONAL AFTERNOON ACTIVITY IS NOT CERTAIN...BUT WILL KEEP
PRECIP IN FOR MOST OF THE DAY. ACTIVITY SHOULD ONCE AGAIN DIMINISH
LATE THIS EVENING BEFORE REDEVELOPING AGAIN OVERNIGHT.

91/DUNN

PREV DISCUSSION... /ISSUED 404 AM CDT SUN MAY 27 2007/

A WET WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS.
WATER VAPOR SATELLITE IMAGERY SHOWS A MESOSCALE CONVECTIVE VORTEX
OVER SOUTHWESTERN OKLAHOMA MOVING NORTH... WHILE A WEAK SHORTWAVE
OVER SOUTH CENTRAL TEXAS IS MOVING EASTWARD. WE WILL SEE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTH TEXAS
WITH THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN. THUS WE WILL KEEP
THE FLASH FLOOD WATCH AS IS. A COUPLE OF OTHER WEAK UPPER LEVEL
DISTURBANCES WILL RESULT IN ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS FOR TONIGHT AND MONDAY...AND THE FLASH FLOOD WATCH
WILL LIKELY HAVE TO BE EXTENDED BEYOND THE CURRENT EXPIRATION TIME
OF 4 PM TODAY. SHOWERS/THUNDERSTORMS SHOULD BECOME MORE SCATTERED
MONDAY THROUGH WEDNESDAY. THE GFS AND ECMWF SEEM TO BE IN
AGREEMENT THAT A COLD FRONT WILL MOVE SOUTH INTO NORTH TEXAS LATE
WEDNESDAY NIGHT INTO THURSDAY. WE WILL SEE A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS AREAWIDE WEDNESDAY NIGHT AND THURSDAY.
DRIER AIR WILL FILTER INTO NORTH TEXAS THURSDAY NIGHT AND
FRIDAY...AND RAIN CHANCES WILL DECREASE FROM NORTH TO SOUTH. WITH
THE RAIN CHANCES DECREASING AND MORE INSOLATION...WE WILL
TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S FRIDAY INTO
WEEKEND. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  81  68  83 /  40  50  50  20
WACO, TX              69  82  68  82 /  40  50  30  30
PARIS, TX             66  79  65  82 /  50  60  50  40
DENTON, TX            67  81  67  83 /  40  50  50  20
MCKINNEY, TX          65  80  66  82 /  40  50  50  30
DALLAS, TX            68  81  68  83 /  40  50  50  30
TERRELL, TX           66  80  67  83 /  40  60  40  30
CORSICANA, TX         66  81  67  83 /  40  60  30  40
TEMPLE, TX            68  81  67  82 /  40  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ092>095-103>107-
118>123-131>135-142>148-156>162-174-175.

&&

13/79/13
Hazardous weather outlook, May 27, 9:20 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
920 AM CDT SUN MAY 27 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
920 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT
ACROSS ALL OF NORTH TEXAS AS AMPLE MOISTURE INTERACTS WITH SEVERAL
UPPER LEVEL DISTURBANCES. THE MAIN THREAT WILL CONTINUE TO BE FLASH
FLOODING...AS GROUNDS ARE SATURATED FROM RECENT RAINS. RAINFALL
AMOUNTS IN EXCESS OF 1 INCH WILL BE COMMON WITH ISOLATED AMOUNTS IN
EXCESS OF 3 INCHES POSSIBLE THROUGH TONIGHT. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR AREAS EAST OF A GAINESVILLE...TO FORT WORTH...
TO GOLDTHWAITE LINE.

.DAYS TWO THROUGH SEVEN...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR ALL OF
NORTH TEXAS THROUGH THURSDAY. THUNDERSTORM CHANCES WILL END NORTH TO
SOUTH ON FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN THE MAIN THREAT
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

13

In the hours before

Local storm report, May 27, 9:33 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
933 AM CDT SUN MAY 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLASH FLOOD      ROYSE CITY              32.98N  96.33W
05/27/2007                   ROCKWALL           TX   LAW ENFORCEMENT

            FM 548 AT LAKES DRIVE FLOODED. PARKER CREEK OVER ITS
            BANKS.
Local storm report, May 27, 9:48 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT SUN MAY 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      2 W MART                31.54N  96.86W
05/27/2007                   MCLENNAN           TX   LAW ENFORCEMENT

            OLD MART ROAD NEAR MART CLOSED DUE TO FLOODING.
Local storm report, May 27, 10:13 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 AM CDT SUN MAY 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     FLASH FLOOD      2 SE LAVON              33.01N  96.41W
05/27/2007                   COLLIN             TX   LAW ENFORCEMENT

            S.O. REPORTS CR 2755 CLOSED DUE TO HIGH WATER
Local storm report, May 27, 10:30 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 AM CDT SUN MAY 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      2 NE FATE               32.96N  96.36W
05/27/2007                   ROCKWALL           TX   LAW ENFORCEMENT

            S.O. REPORTS HIGH WATER ON FM 2642
Local storm report, May 27, 10:33 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1033 AM CDT SUN MAY 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      1 W FATE                32.94N  96.40W
05/27/2007                   ROCKWALL           TX   LAW ENFORCEMENT

            FM 549 NORTH OF HWY 66 HAS HIGH WATER ON IT.
Local storm report, May 27, 10:37 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 AM CDT SUN MAY 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     FLASH FLOOD      2 NE KOSSE              31.33N  96.60W
05/27/2007                   LIMESTONE          TX   LAW ENFORCEMENT

            FLOODING PROBLEMS CONTINUE FROM YESTERDAY...MORE RAIN
            FALLING. LCR 707 CLOSED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:11 PM CDTFlash Flood WarningFWDWise3 hr
May 26, 7:15 PM CDTFlash Flood WarningFWDHood3 hr
May 27, 3:13 AM CDTFlash Flood WarningFWDCooke3 hr
May 27, 8:24 AM CDTFlash Flood WarningFWDCooke3 hr
May 27, 8:41 AM CDTFlash Flood WarningFWDBell, Coryell, McLennan3 hr
May 27, 8:46 AM CDTFlash Flood WarningFWDMilam3 hr
May 27, 9:10 AM CDTFlash Flood WarningFWDRockwall3 hr
May 27, 9:45 AM CDTFlash Flood WarningFWDHill3 hr
May 27, 9:57 AM CDTFlash Flood WarningFWDCollin3 hr
May 27, 10:33 AM CDTFlash Flood WarningFWDLimestone3 hr
May 27, 10:49 AM CDTFlash Flood WarningFWDHunt3 hr
May 27, 11:09 AM CDTFlash Flood WarningFWDNavarro3 hr
May 27, 11:13 AM CDTFlash Flood WarningFWDKaufman3 hr
May 27, 11:35 AM CDTFlash Flood WarningFWDEllis3 hr
May 27, 3:58 PM CDTSpecial Weather StatementFWDYoung32 min
May 27, 4:03 PM CDTSpecial Weather StatementFWDEastland27 min
May 27, 4:07 PM CDTSevere Thunderstorm WarningFWDEastland38 min
May 27, 4:13 PM CDTSevere Thunderstorm WarningFWDYoung47 min
May 27, 4:39 PM CDTFlash Flood WarningFWDYoung3 hr
May 27, 5:03 PM CDTSpecial Weather StatementFWDJack27 min
May 27, 6:37 PM CDTSpecial Weather StatementFWDDenton23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.